• Previous Article
    On the existence of optimal control for semilinear elliptic equations with nonlinear neumann boundary conditions
  • MCRF Home
  • This Issue
  • Next Article
    Existence of optimal solutions to lagrange problem for a fractional nonlinear control system with riemann-liouville derivative
September  2017, 7(3): 465-491. doi: 10.3934/mcrf.2017017

Investment and consumption in regime-switching models with proportional transaction costs and log utility

1. 

School of Economics and Management, China Jiliang University, 258 Xueyuan Road, Hangzhou, Zhejiang 310018, China

2. 

Department of Mathematics, University of Dayton, 300 College Park, Dayton, OH 45469-2316, USA

* Corresponding author: Ruihua Liu

Received  August 2016 Revised  October 2016 Published  July 2017

A continuous-time and infinite-horizon optimal investment and consumption model with proportional transaction costs and regime-switching was considered in Liu [4]. A power utility function was specifically studied in [4]. This paper considers the case of log utility. Using a combination of viscosity solution to the Hamilton-Jacobi-Bellman (HJB) equation and convex analysis of the value function, we are able to derive the characterizations of the buy, sell and no-transaction regions that are regime-dependent. The results generalize Shreve and Soner [6] that deals with the same problem but without regime-switching.

Citation: Jiapeng Liu, Ruihua Liu, Dan Ren. Investment and consumption in regime-switching models with proportional transaction costs and log utility. Mathematical Control & Related Fields, 2017, 7 (3) : 465-491. doi: 10.3934/mcrf.2017017
References:
[1]

J. Buffington and R. J. Elliott, American options with regime switching, Int. J. Theor. Appl. Finance, 5 (2002), 497-514.  doi: 10.1142/S0219024902001523.  Google Scholar

[2]

M. G. CrandallH. Ishii and P. L. Lions, User's guide to viscosity solutions of second order partial differential equations, Bulletin of the American Mathematical Society, 27 (1992), 1-67.  doi: 10.1090/S0273-0979-1992-00266-5.  Google Scholar

[3]

M. H. A. Davis and A. R. Norman, Portfolio selection with transaction costs, Mathematics of Operations Research, 15 (1990), 676-713.  doi: 10.1287/moor.15.4.676.  Google Scholar

[4]

R. H. Liu, Optimal investment and consumption with proportional transaction costs in regime-switching model, J Optim Theory Appl, 163 (2014), 614-641.  doi: 10.1007/s10957-013-0445-y.  Google Scholar

[5]

P. E. Protter, Stochastic Integration and Differential Equations, 2$^{nd}$ edition, Springer-Verlag, New York, 2005. doi: 10.1007/978-3-662-02619-9.  Google Scholar

[6]

S. E. Shreve and H. M. Soner, Optimal investment and consumption with transaction costs, The Annals of Applied Probability, 4 (1994), 609-692.  doi: 10.1214/aoap/1177004966.  Google Scholar

[7]

R. TaoZ. Wu and Q. Zhang, Optimal switching under a regime-switching model with two-time-scale Markov chains, Multiscale Model. Simul., 13 (2015), 99-131.  doi: 10.1137/130938967.  Google Scholar

[8]

T. Zariphopoulou, Investment-consumption models with transaction fees and Markov-chain parameters, SIAM J. Control and Optimization, 30 (1992), 613-636.  doi: 10.1137/0330035.  Google Scholar

show all references

References:
[1]

J. Buffington and R. J. Elliott, American options with regime switching, Int. J. Theor. Appl. Finance, 5 (2002), 497-514.  doi: 10.1142/S0219024902001523.  Google Scholar

[2]

M. G. CrandallH. Ishii and P. L. Lions, User's guide to viscosity solutions of second order partial differential equations, Bulletin of the American Mathematical Society, 27 (1992), 1-67.  doi: 10.1090/S0273-0979-1992-00266-5.  Google Scholar

[3]

M. H. A. Davis and A. R. Norman, Portfolio selection with transaction costs, Mathematics of Operations Research, 15 (1990), 676-713.  doi: 10.1287/moor.15.4.676.  Google Scholar

[4]

R. H. Liu, Optimal investment and consumption with proportional transaction costs in regime-switching model, J Optim Theory Appl, 163 (2014), 614-641.  doi: 10.1007/s10957-013-0445-y.  Google Scholar

[5]

P. E. Protter, Stochastic Integration and Differential Equations, 2$^{nd}$ edition, Springer-Verlag, New York, 2005. doi: 10.1007/978-3-662-02619-9.  Google Scholar

[6]

S. E. Shreve and H. M. Soner, Optimal investment and consumption with transaction costs, The Annals of Applied Probability, 4 (1994), 609-692.  doi: 10.1214/aoap/1177004966.  Google Scholar

[7]

R. TaoZ. Wu and Q. Zhang, Optimal switching under a regime-switching model with two-time-scale Markov chains, Multiscale Model. Simul., 13 (2015), 99-131.  doi: 10.1137/130938967.  Google Scholar

[8]

T. Zariphopoulou, Investment-consumption models with transaction fees and Markov-chain parameters, SIAM J. Control and Optimization, 30 (1992), 613-636.  doi: 10.1137/0330035.  Google Scholar

[1]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

[2]

Sergey Rashkovskiy. Hamilton-Jacobi theory for Hamiltonian and non-Hamiltonian systems. Journal of Geometric Mechanics, 2020, 12 (4) : 563-583. doi: 10.3934/jgm.2020024

[3]

Hai-Feng Huo, Shi-Ke Hu, Hong Xiang. Traveling wave solution for a diffusion SEIR epidemic model with self-protection and treatment. Electronic Research Archive, , () : -. doi: 10.3934/era.2020118

[4]

Laurence Cherfils, Stefania Gatti, Alain Miranville, Rémy Guillevin. Analysis of a model for tumor growth and lactate exchanges in a glioma. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020457

[5]

Laurent Di Menza, Virginie Joanne-Fabre. An age group model for the study of a population of trees. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020464

[6]

Eduard Feireisl, Elisabetta Rocca, Giulio Schimperna, Arghir Zarnescu. Weak sequential stability for a nonlinear model of nematic electrolytes. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 219-241. doi: 10.3934/dcdss.2020366

[7]

Sihem Guerarra. Maximum and minimum ranks and inertias of the Hermitian parts of the least rank solution of the matrix equation AXB = C. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 75-86. doi: 10.3934/naco.2020016

[8]

Weiwei Liu, Jinliang Wang, Yuming Chen. Threshold dynamics of a delayed nonlocal reaction-diffusion cholera model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020316

[9]

Yining Cao, Chuck Jia, Roger Temam, Joseph Tribbia. Mathematical analysis of a cloud resolving model including the ice microphysics. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 131-167. doi: 10.3934/dcds.2020219

[10]

Zhouchao Wei, Wei Zhang, Irene Moroz, Nikolay V. Kuznetsov. Codimension one and two bifurcations in Cattaneo-Christov heat flux model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020344

[11]

Shuang Chen, Jinqiao Duan, Ji Li. Effective reduction of a three-dimensional circadian oscillator model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020349

[12]

Barbora Benešová, Miroslav Frost, Lukáš Kadeřávek, Tomáš Roubíček, Petr Sedlák. An experimentally-fitted thermodynamical constitutive model for polycrystalline shape memory alloys. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020459

[13]

Cuicui Li, Lin Zhou, Zhidong Teng, Buyu Wen. The threshold dynamics of a discrete-time echinococcosis transmission model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020339

[14]

Martin Kalousek, Joshua Kortum, Anja Schlömerkemper. Mathematical analysis of weak and strong solutions to an evolutionary model for magnetoviscoelasticity. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 17-39. doi: 10.3934/dcdss.2020331

[15]

Helmut Abels, Johannes Kampmann. Existence of weak solutions for a sharp interface model for phase separation on biological membranes. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 331-351. doi: 10.3934/dcdss.2020325

[16]

Yuxin Zhang. The spatially heterogeneous diffusive rabies model and its shadow system. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020357

[17]

Yuan Tan, Qingyuan Cao, Lan Li, Tianshi Hu, Min Su. A chance-constrained stochastic model predictive control problem with disturbance feedback. Journal of Industrial & Management Optimization, 2021, 17 (1) : 67-79. doi: 10.3934/jimo.2019099

[18]

Haili Yuan, Yijun Hu. Optimal investment for an insurer under liquid reserves. Journal of Industrial & Management Optimization, 2021, 17 (1) : 339-355. doi: 10.3934/jimo.2019114

[19]

Oussama Landoulsi. Construction of a solitary wave solution of the nonlinear focusing schrödinger equation outside a strictly convex obstacle in the $ L^2 $-supercritical case. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 701-746. doi: 10.3934/dcds.2020298

[20]

Yolanda Guerrero–Sánchez, Muhammad Umar, Zulqurnain Sabir, Juan L. G. Guirao, Muhammad Asif Zahoor Raja. Solving a class of biological HIV infection model of latently infected cells using heuristic approach. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020431

2019 Impact Factor: 0.857

Metrics

  • PDF downloads (79)
  • HTML views (68)
  • Cited by (0)

Other articles
by authors

[Back to Top]